Alert archive / Ohio / Flash Flood Warnings in 2001

Flash Flood Warning 49, NWS Pittsburgh, PA

August 12, 2001Belmont County, Monroe County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Aug 12, 2001, 12:07 PM EDT for Belmont County, Monroe County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2001, 12:07 PM EDT (16:07 UTC)
Expired
Aug 12, 2001, 2:30 PM EDT
In force
2 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

Counties Belmont County, OH, Monroe County, OH

The radar

The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 4.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 121610
FFWPBZ
OHC013-111-121830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1207 PM EDT SUN AUG 12 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELMONT COUNTY IN OHIO
  MONROE COUNTY IN OHIO

* UNTIL 230 PM EDT

* THUNDERSTORMS WITH HEAVY RAIN ARE MOVING THROUGH THE AREA. THESE   
  STORMS HAVE A HISTORY OF PRODUCING RAINFALL OF UP TO 1.5 INCHES IN 
  AN HOUR OR LESS. THESE STORMS HAVE CAUSED FLOODING IN OTHER        
  LOCATIONS. 

* OTHER LOCATIONS IN THE WARNING INCLUDE...WOODSFIELD...
  ST CLAIRSVILLE...ARMSTRONG MILLS...BARNESVILLE AND BEASVILLE.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:03 AM EDT, 9 hours 4 minutes earlier.

Area forecast discussion, Aug 12, 3:03 AM EDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 AM EDT SUN AUG 12 2001

WL ISSUE FFA FOR SOUTHERN COUNTIES, DOVETAILING WITH RLXS WATCH. JUST
CANT GET RID OF THIS FRONT IN THE ZONAL FLOW WITH THE OCNL SHORT WAVES
MOVG OVER THE HI-MOISTURE ENVIRONMENT. BEST UPWARD MOTION IS N, W/
DEPARTING JET, BUT BEST LIFTED INDEX AND CAPE ARE S. PRECIP WATER
1.5-1.8 AGAIN.

NOTICEABLE VORT MAX REACHES PKB AT 12Z THIS MRNG. THOUGHT E OH WOULD BE
RAIN-FREE THIS AFTN, BUT AVN MODEL IS SLOWER WITH SFC LO. WHILE ETA
PUSHES SFC LOW TO JST, THIS AFTN, AVN STILL HAS IT BTWN DAY-CMH. WL
HAVE TO KEEP RAIN IN OHIO AND POINTS E ALL DAY. NOT BRAVE ENUF TO GIVE
TIMING. AVN PCPN ALSO HANGS FURTHER W, WHILE ETA PUSHES PCPN E TOO FAR.

AVN POPS ARE MUCH TOO LOW. WL FOLLOW HIER NGM POPS. QUITE A BIT OF
MOIST CONV JUST E OF PIT AFT 21Z TDA. SE ZONES WL HAVE HIEST POPS...A
LTL LOWER N.

.PBZ...FLASH FLOOD WATCH TIL 4 PM OHZ057>059-068-069-WVZ004-012-
       021>023-041-PAZ031-032-MDZ001.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 10:34 AM EDTFlash Flood WarningPBZNoble116 min
Aug 12, 10:50 AM EDTFlash Flood WarningPBZGuernsey115 min
Aug 12, 11:47 AM EDTFlash Flood WarningPBZTuscarawas88 min
Aug 12, 11:58 AM EDTFlash Flood WarningPBZMuskingum2 hr
Aug 12, 12:41 PM EDTFlash Flood WarningPBZGuernsey2 hr
Aug 12, 2:42 PM EDTFlash Flood WarningPBZMuskingum2 hr
Aug 12, 4:14 PM EDTFlash Flood WarningPBZNoble2 hr
Aug 12, 4:57 PM EDTFlash Flood WarningPBZMuskingum2 hr
Aug 12, 6:55 PM EDTFlash Flood WarningPBZMuskingum2 hr

Nearby

Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.